Alert archive / Nevada / Flash Flood Warnings in 2022
Flash Flood Warning 192, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Aug 15, 2022, 9:15 PM PDT for Clark County, Nevada. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 15, 2022, 9:15 PM PDT (04:15 UTC)
- Expired
- Aug 15, 2022, 11:45 PM PDT
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Clark County, NV
The radar
The Las Vegas radar (KESX), 77 km from the middle of the area, began a volume at 04:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 4.3 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 463 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 2659 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
567
WGUS55 KVEF 160415
FFWVEF
NVC003-160645-
/O.NEW.KVEF.FF.W.0192.220816T0415Z-220816T0645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
915 PM PDT Mon Aug 15 2022
The National Weather Service in Las Vegas has issued a
* Flash Flood Warning for...
Northwestern Clark County in southern Nevada...
* Until 1145 PM PDT.
* At 915 PM PDT, Doppler radar indicated thunderstorms producing
heavy rain across the area from lower Kyle Canyon Road to Red Rock
Canyon. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Life-threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water
crossings, normally dry washes and roads.
* Some locations that will experience flash flooding include...
Red Rock Canyon, Kyle Canyon Road, Spring Mountains
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3613 11537 3601 11539 3608 11554 3632 11553
3648 11540 3647 11529 3642 11520 3637 11521
3636 11528 3632 11532
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
JA2 follow-up statements
165
WGUS75 KVEF 160552
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
1052 PM PDT Mon Aug 15 2022
NVC003-160645-
/O.CON.KVEF.FF.W.0192.000000T0000Z-220816T0645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Clark NV-
1052 PM PDT Mon Aug 15 2022
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1145 PM PDT THIS
EVENING FOR NORTHWESTERN CLARK COUNTY...
At 1052 PM PDT, Doppler radar indicated another round of
thunderstorms producing heavy rain across the far northwest portion
of the Las Vegas Valley, Spring Mountains and Red Rock Canyon.
Between 0.75 and 1.5 inches of rain have fallen over the warned area
and an additional 0.25 to 0.50 inches of rain can be expected by
1115 PM PDT. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Life-threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water crossings,
normally dry washes and roads.
Some locations that will experience flash flooding include...
Kyle Canyon Road, Centennial Hills, Lone Mountain, Red Rock
Canyon, Spring Mountains.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3613 11537 3601 11539 3608 11554 3632 11553
3648 11540 3647 11529 3642 11520 3637 11521
3636 11528 3632 11532
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
JA268
WGUS75 KVEF 160643
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
1143 PM PDT Mon Aug 15 2022
NVC003-160653-
/O.EXP.KVEF.FF.W.0192.000000T0000Z-220816T0645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Clark NV-
1143 PM PDT Mon Aug 15 2022
...FLASH FLOOD WARNING WILL EXPIRE AT 1145 PM PDT THIS EVENING FOR
NORTHWESTERN CLARK COUNTY...
The heavy rain has ended over the area from Kyle Canyon Road to Red
Rock Canyon prior to 11 PM. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
LAT...LON 3613 11537 3601 11539 3608 11554 3632 11553
3648 11540 3647 11529 3642 11520 3637 11521
3636 11528 3632 11532
$$
JAWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Aug 15, 11:37 AM PDT, 9 hours 38 minutes earlier.
Area forecast discussion, Aug 15, 11:37 AM PDT, 9 hours 38 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 1137 AM PDT Mon Aug 15 2022 .SYNOPSIS...Afternoon thunderstorm chances to persist through the week, bringing the potential for heavy rain and flash flooding. Temperatures remain below-normal due to monsoon moisture and rain chances. && .SHORT TERM...Today and Tuesday. Morning satellite imagery depicts an MCV positioned over central Mohave County, collocated with abundant cloud cover that stretches up into northeastern Utah. These clouds are expected to erode this afternoon, allowing Mohave and eastern Clark Counties to destabilized, albeit a bit delayed and less than typical. This may temper afternoon storm activity across the county, but with deep moisture and the MCV present, heavy rain and flash flooding remain likely with any storms. As such, a flash flood watch remains in effect for Mohave County through tonight. Elsewhere, where skies are clearer, scattered storms are expected to develop along the higher terrain. Morning CAMs show activity spreading farther west than yesterday, possibly into Death Valley and the Sierra. Given the more isolated coverage outside of Mohave County, the flash flood watches for these areas were allowed to expire, though flash flooding will remain possible with any storm. Think we'll have keep an eye out for a potential northeast event this evening, as the MCV over Mohave County places the I-15 corridor between Vegas and St. George under northeasterly flow. We almost got one last night, and the setup looks more favorable today. Hi- res guidance doesn't seem too keen on this idea, perhaps due to the cloud cover currently in the area. However, these clouds should erode this afternoon and Lincoln County is already clear, so storms should develop and propagate south-southwest. Whether they make it into the Las Vegas Valley remains uncertain, but the potential is there. Heavy rain, flash flooding, and strong winds would be possible should this scenario occur. Tomorrow, activity continues to spread west, with scattered thunderstorms possible across the entire CWA. Latest HREF suggests the greatest coverage will be southeast of I-15, but shows scattered development out into Inyo and Esmeralda Counties. While these areas have gotten a much needed break, they remain very vulnerable to flash flooding and their thunderstorm potential will need to be monitored closely. Otherwise, tomorrow looks to be more of the same, with afternoon thunderstorms and below-normal temperatures. .LONG TERM...Wednesday through the weekend. Synoptic-scale south-southeast flow is expected to persist through the week, keeping moisture and storm chances around. Not seeing much in the way of larger-scale forcing mechanisms in ensemble guidance, so mesoscale features will be key. This means that pinpointing areas of greatest activity is likely going to be a day-by-day process. Nonetheless, heavy rain and flash flooding will continue to be the main hazards. As we head into the weekend, things become a little more interesting as the remnants of a Gulf of Mexico tropical system slide under the ridge and into southern Arizona. Guidance generally keeps this system south and east of our area, but this hinges on the timing of a westerly shortwave and the strength of the ridge. Changes in these details will likely alter the trajectory of tropical remnants/inverted trough. Should the system impact our area, it will bring the potential for widespread heavy rainfall; however, uncertainty remains high at this moment. What is more certain is the continuation of below-normal temperatures with the persistent moisture and rain chances. && .AVIATION...For Harry Reid...Generally minor impacts expected today with light winds through the majority of the TAF period. Another opportunity for gusty outflow winds this afternoon due to monsoonal thunderstorms in the vicinity of the LV valley but confidence is quite low. However, maintained TEMPO group for this potential this afternoon and evening. Quieter conditions overnight with FEW-SCT clouds around 12-15k feet along with light winds. Similar conditions expected Tuesday with Isolated afternoon thunderstorms and generally easterly winds outside of any thunderstorm influences. For the rest of southern Nevada, northwest Arizona and southeast California...Lesser overall coverage of monsoonal thunderstorms expected across the region today, with the exception of Mohave County where thunderstorm coverage is expected to be more scattered. However, any storms that develop will likely produce outflows and if so, the terminals with the best potential for impacts would be KIFP/KEED as well as KVGT/KHND. Otherwise, generally light winds expected across the region today. Similar conditions are expected Tuesday with scattered afternoon thunderstorms, mainly over the eastern half of the area. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && DISCUSSION...Woods AVIATION...Gorelow For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
In the hours before
Local storm report, Aug 15, 6:14 PM PDT, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
614 PM PDT MON AUG 15 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0407 PM FLASH FLOOD 1 ENE COLORADO CITY 37.00N 112.97W
08/15/2022 MOHAVE AZ PUBLIC
SOCIAL MEDIA VIDEOS SHOW ONGOING WATER
FLOWING THROUGH SHORT CREEK WASH. THIS WASH
CROSSES NUMEROUS ROADWAYS IN COLORADO CITY,
ALL OF WHICH CLOSED DUE TO FLOODING.
&&
VARIANNearby
Flash Flood Warnings in Nevada, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.